Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
179 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes nausea and headaches while on Mirena IUD?

I have had the mirena iud for the past 4 years and I usually have periods that only last about 3 or 4 days my period this time has lasted 10 days so far And I ve been naucious and had headaches. I ve been tired but unable to sleep normally and cramping in my hips and abdomen and unable to eat much even tho I m hungry. And despite the bleeding and cramping I ve had an overactive sexdrive
Wed, 21 Mar 2018
Report Abuse
General & Family Physician 's  Response
Hello,

As per your clinical history is concerned, please follow few lifestyle modifications like this to prevent nausea and headache in future-

1) If certain foods or odors seem to have triggered your headaches in the past, avoid them.

2) Try to reduce your caffeine and alcohol intake and avoid tobacco.

3 Try to establish a daily routine with regular sleep patterns and regular meals. In addition, try to control stress.

4) Do exercise regularly like walking, swimming, and cycling.

5) Try to reduce weight if obese.

6) Try to reduce the effects of estrogen. So you may want to reduce the medications you take that contain estrogen. These medications include hormone replacement therapy. Talk with your doctor [Gyn] about the appropriate alternatives or dosages for you like oral [medroxyprogesterone] from 16th-21th day of your cycle and repeat for two cycles to balance it.


Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Uday Nath Sahoo
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, ok I had the mirina iud in. It was placed 4 months ago. I never got a period on it ever. I noticed I started to ovulate on Thursday or Friday...